Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 10, 2021, 4:25 AM CDT for Jefferson County, Keokuk County, Van Buren County, Iowa. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:25 AM CDT (09:25 UTC)
- Expired
- Jul 10, 2021, 6:00 AM CDT
- In force
- 95 min
- Issued by
- NWS Quad Cities, IA
Counties Jefferson County, IA, Keokuk County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 146 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
092
WWUS83 KDVN 100925
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
425 AM CDT Sat Jul 10 2021
IAC087-101-107-111-177-183-MOC045-199-101100-
Henry-Van Buren-Keokuk-Washington-Jefferson-Lee-Scotland-Clark-
425 AM CDT Sat Jul 10 2021
...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HENRY...VAN BUREN...KEOKUK...SOUTHWESTERN WASHINGTON...JEFFERSON...
NORTHWESTERN LEE...NORTHEASTERN SCOTLAND AND NORTHWESTERN CLARK
COUNTIES UNTIL 600 AM CDT...
At 424 AM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from 7 miles northeast of Oskaloosa to
6 miles southeast of Hayesville to near Hillsboro. Movement was
southeast at 10 mph. Doppler radar has indicated that 1 to 2 inches
of rain has fallen across this area.
Locations impacted include...
Fairfield, Sigourney, Keosauqua, Donnellson, Hedrick, Brighton, What
Cheer, Richland, Batavia, Birmingham, Milton, Bonaparte, Salem,
Delta, Libertyville, Stockport, Lockridge, Maharishi Vedic City,
Keswick and Cantril.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
If this rain continues, a flash flood warning may be needed.
LAT...LON 4145 9241 4146 9220 4112 9171 4059 9147
4059 9222 4060 9222 4060 9218 4116 9218
4116 9241
TIME...MOT...LOC 0924Z 298DEG 11KT 4138 9257 4122 9214 4080 9178
$$
GibbsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:36 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 10, 2:36 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
236 AM CDT Sat Jul 10 2021
.SYNOPSIS...
Issued at 230 AM CDT Sat Jul 10 2021
Early this morning a complex of thunderstorms was located across
western Iowa moving to the east southeast. These storms had produced
severe weather over eastern Nebraska and western Iowa. These storms
were located just on the nose of the H85 LLJ. These storms are
expected to move into the area before sunrise.
&&
.SHORT TERM...(Today through Sunday)
ISSUED AT 230 AM CDT Sat Jul 10 2021
[Key Messages]
*Shower and storm chances continue today, main concern will be heavy
rain while severe wx risk is low
[Discussion]
A rather raw summer day is expected for the area, with conditions
rather humid and uncomfortable as higher dewpoints in the mid to
upper 60s stick around.
Weather-wise, warm front currently analyzed from southeast Nebraska
through northern and eastern Missouri is forecast to move very
little over the next 24 hours. With plenty of moisture rich
southerly flow still in place to the south and aloft, this means
rain and storm chances are going to stick around through the rest of
the weekend. There will be plenty of dry periods, but when the rain
falls it will get wet extremely quickly given high PWAT values (our
00z balloon measured 1.34", should be around 1.50-2.00" Saturday).
As we head through today, showers and storms due to LLJ mentioned
in the synopsis will move into the area first this morning. These
should wane as we lose forcing from it through mid to late
morning. Meanwhile, a progressive shortwave currently in place
over western South Dakota is forecast to dive southeast and
interact with the warm front through the day. This will
strengthen, with a surface low and attendant 500 hPa low forecast
to develop this afternoon across central Iowa. The increased lift
with this low will lead to a new rounds of showers and
thunderstorms across portions of the area again this afternoon
into tonight. Northern Missouri into north central Illinois looks
to be the favored spot once again w.r.t convergence from the
front, lows and LLJ, meaning potential for 1-2 inches of
additional rainfall is there for the next 24 hours as activity
will not be moving much as the low stalls.
With this in mind, have decided to extend the Flash Flood Watch for
our Hwy 34 counties south through Sunday morning. While rain will
not be falling a majority of the time, the ground remains very
saturated from rains that fell last evening and again from this
morning. FFG is also pretty low, so any heavy rains that set up will
have potential to cause impacts fairly quickly given the efficient
rain processes.
.LONG TERM...(Sunday Night through Friday)
ISSUED AT 230 AM CDT Sat Jul 10 2021
[Key Messages]
*Daily chances of precipitation are expected throughout the long
term period, but there were be more dry periods vs. wet.
*Below normal temperatures to start with a warm-up to near normal by
mid next week.
[Discussion]
Our weather for Monday and Tuesday will remain influenced by the
aforementioned 500 hPa low pressure, which will progged to remain
in place across the area before getting shunted east by Tuesday
night. With this, expect continued chances for showers and
thunderstorms with temperatures mainly below normal. Afternoon
highs for Monday will remain in the 70s/near 80, while
temperatures begin to creep back up into the low 80s for Tuesday
with increasing southwest flow behind the departing low.
Despite the departure of the surface/500 hPa low, additional
shortwaves are progged to move through the area through mid week as
we remain generally in zonal to northwest flow aloft.
Wednesday/Thursday looks to be the next best chance of showers and
storms as guidance depicts a cold front moving across the area.
Beyond this, guidance diverges, with some saying quiet with high
pressure while others stall the front just to our south with
continued precip chances. Will run with the NBM in this package,
which keeps chances going through next Saturday. Near to above
normal temperatures are expected Wednesday and beyond with highs in
the mid 80s and lows in the upper 60s/near 70. Expect additional
changes in subsequent forecasts.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1234 AM CDT Sat Jul 10 2021
Break in the showers and storms is expected to be short lived
before more move into the area by 12z. Llvl clouds are expected to
move into the area through this time as well.
&&
.HYDROLOGY...
Issued at 230 AM CDT Sat Jul 10 2021
The La Moine River at Colmar has been rising steadily over the past
few hours, and has been overperforming the current forecast. Have
decided to go ahead and issue a Flood Warning as more rain from
additional showers and storms is expected to fall in the basin this
morning.
Have also gone ahead and extended the current Flash Flood Watch
through Sunday morning. Confidence on seeing additional rainfall in
the watch area today is high as a surface low develops and interacts
with plentiful moisture still in place across the area. Amounts are
forecast between 1-2 inches through Sunday morning, but could be
higher given the efficient rain processes.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Sunday morning for Des Moines-Henry IA-
Jefferson-Lee-Van Buren.
IL...Flash Flood Watch through Sunday morning for Hancock-Henderson-
McDonough-Warren.
MO...Flash Flood Watch through Sunday morning for Clark-Scotland.
&&
SYNOPSIS...Gibbs
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...Gibbs
HYDROLOGY...SpeckHazardous weather outlook, Jul 10, 3:33 AM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 333 AM CDT Sat Jul 10 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 333 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Additional showers and thunderstorms are expected across the today and tonight. The primary threat with thunderstorms will be heavy rainfall, which will lead to an increased risk for flash flooding mainly in southeast Iowa, west central Illinois, and northeast Missouri Moderate flooding is forecast for the La Moine River at Colmar. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chances for showers and thunderstorms will continue into early next week. It is too early to determine any severe risk. .SPOTTER INFORMATION STATEMENT... Rainfall amounts over 1 inch and any reports of flash flooding or unusual water issues would be appreciated. Speck
In the hours before
Special weather statement, Jul 10, 4:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
425 AM CDT Sat Jul 10 2021
IAC087-101-107-111-177-183-MOC045-199-101100-
Henry-Van Buren-Keokuk-Washington-Jefferson-Lee-Scotland-Clark-
425 AM CDT Sat Jul 10 2021
...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HENRY...VAN BUREN...KEOKUK...SOUTHWESTERN WASHINGTON...JEFFERSON...
NORTHWESTERN LEE...NORTHEASTERN SCOTLAND AND NORTHWESTERN CLARK
COUNTIES UNTIL 600 AM CDT...
At 424 AM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from 7 miles northeast of Oskaloosa to
6 miles southeast of Hayesville to near Hillsboro. Movement was
southeast at 10 mph. Doppler radar has indicated that 1 to 2 inches
of rain has fallen across this area.
Locations impacted include...
Fairfield, Sigourney, Keosauqua, Donnellson, Hedrick, Brighton, What
Cheer, Richland, Batavia, Birmingham, Milton, Bonaparte, Salem,
Delta, Libertyville, Stockport, Lockridge, Maharishi Vedic City,
Keswick and Cantril.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
If this rain continues, a flash flood warning may be needed.
LAT...LON 4145 9241 4146 9220 4112 9171 4059 9147
4059 9222 4060 9222 4060 9218 4116 9218
4116 9241
TIME...MOT...LOC 0924Z 298DEG 11KT 4138 9257 4122 9214 4080 9178
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 37 min |
| Jul 9, 7:19 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 41 min |
| Jul 9, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Louisa, Washington | 31 min |
| Jul 9, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 24 min |
| Jul 9, 8:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee, Van Buren | 35 min |
| Jul 9, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 33 min |
| Jul 9, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 66 min |
| Jul 9, 9:23 PM CDT | Special Weather Statement | DVN | Hancock | 52 min |
| Jul 10, 2:21 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 28 hr |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.